A pensioner is said to have “pooped himself to death” after suffering from constipation for over a week.
The 65-year-old went to the emergency room with chest pains, nausea and a strong urge to go to the bathroom.
According to Dr. However, Rawdy Reales Rois has not been able to defecate for seven to ten days.
The results of an electrocardiogram came back normal, but the patient’s heart rate was racing and he appeared sweaty.
Since he had suffered from heart problems in the past, the doctor said it was not advisable to give him a rectal enema like he wanted.
In rare cases, stool cleansers can cause life-threatening side effects on the kidneys and heart.
Instead, he encouraged the man to take medication to relieve his constipation – but it didn’t have the desired effect.
The doctor from Colombia increased the dose and asked the OAP to get out of bed and try to move.
He then left the patient and planned to return in a few hours to check on his progress.
During this time, however, the man insisted on an enema so much that another doctor eventually performed the procedure.
Dr. Reales, who graduated from Colombia’s Cooperative University 10 years ago and is a published author, was later informed that the patient had allegedly suffered a fatal heart attack.
According to the health expert, who has 1.2 million followers on Instagram and 6.4 million on TikTok, the man suffered cardiac arrest because he expelled feces so quickly that the vagus nerve was stimulated and his blood pressure suddenly dropped.
Despite 30 minutes of resuscitation attempts, the OAP died.
Dr. Philippa Kaye, an NHS GP who is not connected to the case, said severe constipation and repeated straining can lead to problems such as rectal prolapse – when the rectum slips into the anus.
“This could lead to intestinal obstruction, which is life-threatening and linked to cardiovascular disease and stroke,” she said.
“Evacuating your bowels stimulates the vagus nerve and could technically lower your blood pressure.”
A sudden drop is potentially dangerous because it can mean there is not enough blood flow to the heart, brain or other organs.
According to the National Institutes of Health, patients are at increased risk of heart attack and stroke.